Alert archive / Utah / High Wind Warnings in 2023

High Wind Warning 10, NWS Salt Lake City, UT

August 20, 20239 counties in Utah

NWS Salt Lake City, UT issued this high wind warning at Aug 20, 2023, 1:46 AM MDT for 9 counties in Utah. It took effect at Aug 20, 2023, 11:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2023, 1:46 AM MDT (07:46 UTC)
In effect from
Aug 20, 2023, 11:00 PM MDT
Expired
Aug 21, 2023, 2:52 PM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT

The radar

The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2023-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2023-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS75 KSLC 200746
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
146 AM MDT Sun Aug 20 2023

UTZ115-122-202215-
/O.UPG.KSLC.HW.A.0008.230821T1800Z-230822T0300Z/
/O.NEW.KSLC.HW.W.0010.230821T0900Z-230822T0300Z/
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Delta, Little Sahara, Beaver, Cedar City,
and Milford
146 AM MDT Sun Aug 20 2023

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 58 mph 
  expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...From 3 AM to 9 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Strongest winds are expected over exposed
  ridgelines and downwind of any terrain and canyons through mid
  morning before strongest winds mix down to most valley areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-102-202215-
/O.UPG.KSLC.HW.A.0008.230821T1800Z-230822T0300Z/
/O.NEW.KSLC.HW.W.0010.230821T1500Z-230822T0300Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, and Vernon
146 AM MDT Sun Aug 20 2023

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and 
  Rush Valleys.

* WHEN...From 9 AM to 9 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Winds are expected to be strongest in wind
  prone locations of the Tooele and Rush Valleys, especially those
  locations that experience strong winds in south wind situations.
  Winds will create rough, choppy conditions on the Great Salt
  Lake as well.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ103-202215-
/O.NEW.KSLC.WI.Y.0024.230821T1600Z-230822T0300Z/
Eastern Box Elder County-
Including the cities of Brigham City and Snowville
146 AM MDT Sun Aug 20 2023

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Box Elder County.

* WHEN...From 10 AM to 9 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
643 
WWUS75 KSLC 201724
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1124 AM MDT Sun Aug 20 2023

UTZ115-122-211200-
/O.EXT.KSLC.HW.W.0010.230821T0500Z-230821T2100Z/
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Delta, Little Sahara, Beaver, Cedar City,
and Milford
1124 AM MDT Sun Aug 20 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
3 PM MDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah,
  espeically along I-15 south of Cedar City and north of 
  Blackrock Canyon.

* WHEN...From 11 PM this evening to 3 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Strongest winds are expected over exposed 
  ridgelines and downwind of any terrain and canyons through mid 
  morning before strongest winds mix down to most valley areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-102-211200-
/O.EXT.KSLC.HW.W.0010.230821T1100Z-230822T0300Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, and Vernon
1124 AM MDT Sun Aug 20 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 9 PM MDT MONDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and 
  Rush Valleys.

* WHEN...From 5 AM to 9 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Winds are expected to be strongest in 
  wind prone locations of the Tooele and Rush Valleys, 
  especially those locations that experience strong winds in 
  south wind situations. Winds will create rough, choppy 
  conditions on the Great Salt Lake as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ103-211200-
/O.CON.KSLC.WI.Y.0024.230821T1600Z-230822T0300Z/
Eastern Box Elder County-
Including the cities of Brigham City and Snowville
1124 AM MDT Sun Aug 20 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
MONDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Box Elder County.

* WHEN...From 10 AM to 9 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
786 
WWUS75 KSLC 210737
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
137 AM MDT Mon Aug 21 2023

UTZ115-122-212100-
/O.CON.KSLC.HW.W.0010.000000T0000Z-230821T2100Z/
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Delta, Little Sahara, Beaver, Cedar City,
and Milford
137 AM MDT Mon Aug 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah, 
  especially along I-15 south of Cedar City and north of 
  Blackrock Canyon.

* WHEN...From 11 PM this evening to 3 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Strongest winds are expected over exposed 
  ridgelines and downwind of any terrain and canyons through mid 
  morning before strongest winds mix down to most valley areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-102-212100-
/O.CON.KSLC.HW.W.0010.230821T1100Z-230822T0300Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, and Vernon
137 AM MDT Mon Aug 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 9 PM MDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and 
  Rush Valleys.

* WHEN...From 5 AM to 9 PM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...Winds are expected to be strongest in 
  wind prone locations of the Tooele and Rush Valleys, 
  especially those locations that experience strong winds in 
  south wind situations. Winds will create rough, choppy 
  conditions on the Great Salt Lake as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ103-212100-
/O.CON.KSLC.WI.Y.0024.230821T1600Z-230822T0300Z/
Eastern Box Elder County-
Including the cities of Brigham City and Snowville
137 AM MDT Mon Aug 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Box Elder County.

* WHEN...From 10 AM to 9 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
464 
WWUS75 KSLC 212052
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
252 PM MDT Mon Aug 21 2023

UTZ101-102-220300-
/O.CAN.KSLC.HW.W.0010.000000T0000Z-230822T0300Z/
/O.EXA.KSLC.WI.Y.0024.000000T0000Z-230822T0300Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, and Vernon
252 PM MDT Mon Aug 21 2023

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and 
  Rush Valleys.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ115-122-212200-
/O.CAN.KSLC.HW.W.0010.000000T0000Z-230821T2100Z/
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Delta, Little Sahara, Beaver, Cedar City,
and Milford
252 PM MDT Mon Aug 21 2023

...HIGH WIND WARNING IS CANCELLED...

The threat for wind gusts reaching High Wind Warning criteria is
over, but south winds 15 to 25 mph wind gusts up to 40 mph are
expected into the evening.

$$

UTZ103-220300-
/O.CON.KSLC.WI.Y.0024.000000T0000Z-230822T0300Z/
Eastern Box Elder County-
Including the cities of Brigham City and Snowville
252 PM MDT Mon Aug 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Eastern Box Elder County.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Aug 19, 3:31 PM MDT, 10 hours 15 minutes earlier.

Area forecast discussion, Aug 19, 3:31 PM MDT, 10 hours 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
331 PM MDT Sat Aug 19 2023

.SYNOPSIS...Moisture from Hurricane Hilary will impact the area
tonight through early next week, with western Utah seeing
high winds Monday. Monsoonal moisture fills back in and lingers
through the rest of the week.

&&

.SHORT TERM (Through 12Z Tuesday)...Currently sitting in a potent
environment on the verge of a productive evening, seeing the
mesoanalysis and recent CAMs continuing to increase the
instability and shear while moisture continues to stream in.
Satellite shows nearly clear skis across the forecast area with a
broad region of high cirrus to the west with a few bands of
convective development approaching through southern Nevada. Models
handling the initial convection fairly well, suggesting limited
development through the early evening outside of perhaps two
quasi-organized features impacting northeastern Utah and southwest
Wyoming posing a threat to recent burn scars, and a consistently
represented feature moving north through Washington and Kane
counties then northwest through Zion National Park and off the
terrain through Iron and Beaver counties. Given little change in
these features and the maintenance of a healthy convective
environment into the early evening, still carrying and messaging
these features and potential impacts.

Mid-level water vapor satellite shows the tropical moisture
associated with Hilary surging through SE CA and western AZ at
this time, with models bringing that plume into western Utah
overnight, influencing conditions overhead by 12Z Sunday. This is
consistent with the increased northward speed and eastward shift
in track observed by the NHC this afternoon. While the greatest
coverage of stratiform rain will be constrained to eastern Nevada
and the far western edge of utah, CAMs depict a number of pulses
moving northward as periods of PVA and enhanced dynamic support
help destabilize the background environment, potentially as a
result of feeder bands moving northward from the hurricane's edge.
These could trigger storms bringing extremely heavy rainfall to
portions of southern Utah. Additionally, noting the highly-sheared
environment in an unusual ideal balance with tremendous amounts of
CAPE (relative to the usual for Utah), severe potential in these
bands is worth attention. Low-level helicity across southwest
Utah Sunday morning coupled with these factors could create an
environment with healthy low-level mesocyclones and well-formed
supercells. While probabilities for specific severe weather
impacts remain low (<5%), cannot rule out the potential for large
hail or an isolated tornado in far southwestern Utah.

While rain will continue through Sunday night and Monday morning,
models begin to diverge in their handling of instability and
moisture, with the most favorable environment shifting further
west into Nevada. However, latest runs of the CAMs suggest the
wind threat attempts to grab the attention of the forecaster, with
the remnants of Hilary driving rapid height falls in the H7 field
as it undergoes extratropical transition and is assimilated into
the trough to the west. Probabilities for impactful winds in
excess of 58 mph across western Utah are creeping up, as high as
70% chances for far northwestern Utah and exposed terrain of
western Utah, and lower confidence further south at 30%. Some
uncertainty as to the onset time of these winds, as early as 4 or
5 AM along the UT/AZ border if winds are able to overcome low-
level stability and mix to the surface. Otherwise, if stability is
able to persist at the lowest levels, will see winds tick up
along the UT/NV border mid-morning and persist throughout the day
as the storm completes it's transition into a potent mid-level low
through Monday evening.

.LONG TERM (After 12Z Tuesday)...Tuesday will see a shift from an
overtly tropical in nature system to more of a typical mid-
latitude trough with a healthy moisture tap, starting off with
elevated PWATs and ample warm advection into the region in the
tropical system's wake. As high pressure fortifies to the east, it
will stall the progression of this trough over the western Great
Basin and reinforce the stubborn monsoonal pattern. PWATs will
continue to run over an inch/over 150% of normal through much of
the extended forecast period, with continued diurnal thermally
driven convection across the forecast area through the week and
potentially into next weekend, leading to continued threat to slot
canyons, dry washes, burn scars, and steep terrain across the
forecast area. At this time, Tuesday through Wednesday evening
appears to still carry the greatest threat, with the aid of
dynamic support from the fading trough to the west.

Tropical influences from the Atlantic Basic and northern branch
of the jet could both work to erode the upper level ridge
solidifying the monsoonal setup in place by next weekend, but
ensemble spread remains broad and uncertain. Clusters show a 60/40
split in a wetter/drier scenario as a result of position of the
ridge axis, currently favoring maintenance of the current setup
versus a westward shift with dry air moving in overhead.

&&

.AVIATION...KSLC...Prevailing VFR conditions will be maintained over
the KSLC terminal through tonight. Shower chances increase this
evening, to 30% between the 00-04z timeframe, with a corresponding
15-25% chance of lightning within 5SM. Brief CIGS to around 8-10kft
AGL will be possible with showers. Otherwise, generally light north
winds will continue through late this afternoon, with increasing
likelihood of south winds after 00-01z.

.REST OF UTAH AND SOUTHWEST WYOMING...Areas of showers and
thunderstorms will continue across portions of the Wasatch Front and
Mountains and areas eastward through around 04z. Meanwhile, should
see increasing thunderstorm activity across southwest and portions
of south-central Utah late this afternoon through around 04-05z.
Some of the stronger storms will produce brief MVFR conditions or
lower along with local mountain obscurations, along with the
potential for outflow winds greater than 35kt. Later tonight (around
05z or later) into Sunday morning, steadier rain will fill in across
far western Utah, likely affecting KENV and KSGU with potential for
brief periods of MVFR visibilities.

&&

.FIRE WEATHER...The ongoing monsoonal moisture surge will begin to
incorporate additional tropical moisture from the soon-to-be
remnants of currently Hurricane Hilary over the next 24 hours.
With this, can expect the potential for strong storms and wetting
rains to increase area-wide, though at this time the current track
will bring the greatest impacts to far western Utah, especially
the Pine Valley mountains and potentially through the Grand
Staircase. Areas outside the main slug of moisture are still
facing a heightened potential for wetting rains through the
remainder of the weekend and into next week as the tropical storm
is assimilated into the pattern.

The secondary concern outside of heavy rainfall and lightning
will be the increased winds moving into western Utah on Monday
morning. With the slight eastward shift in Hilary's track in
recent observations and model runs, have seen increased support
for winds in excess of 45 mph across much of western Utah through
the day Monday, with the highest winds possible in mountainous,
exposed terrain and across Box Elder county in northwestern Utah
where winds could approach or exceeded 60 mph at times. Given the
remnant moisture in place, while there will be some rapid drying,
the decrease in min RH will be from the low 80s and high 70s to
the mid 30s, with a few areas perhaps approaching 25%. This will
help limit the critical nature of fire weather on these days but
not entirely eliminate the threat.

Monsoonal moisture will return in the wake of the tropical
moisture's departure, with daily shower and thunderstorm activity
continuing through the upcoming work week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Watch from Monday afternoon through Monday evening for
     UTZ101-102-115-122.

     Flood Watch until midnight MDT tonight for UTZ112-113-117-119-
     128>131.

     Flood Watch through Sunday evening for UTZ115-122>127.

WY...None.
&&

Wessler/Cheng

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Aug 19, 7:59 PM MDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
759 PM MDT Sat Aug 19 2023

UTZ108>110-WYZ021-200245-
Wasatch Back UT-Bear Lake and Bear River Valley UT-
Wasatch Mountains I-80 North UT-Southwest Wyoming WY-
759 PM MDT Sat Aug 19 2023

...Strong thunderstorms will impact portions of northeastern Weber...
southeastern Cache...southern Rich...northern Morgan...northwestern
Summit and northwestern Uinta Counties through 845 PM MDT...

At 759 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Morgan to 16 miles north of
Coalville. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodruff, Huntsville, Almy, Mountain Green, Causey Reservoir and
Peterson.

This includes the following highways...
 Interstate 84 between mile markers 92 and 97.
 Interstate 80 in Utah near mile marker 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4158 11154 4155 11073 4109 11124 4111 11186
TIME...MOT...LOC 0159Z 213DEG 29KT 4117 11172 4115 11129

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Church

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:11 PM MDTSpecial Weather StatementSLCSalt Lake34 min
Aug 19, 6:28 PM MDTSpecial Weather StatementSLCSummit32 min
Aug 19, 6:43 PM MDTSpecial Weather StatementSLCSalt Lake32 min
Aug 19, 7:06 PM MDTSpecial Weather StatementSLCDavis24 min
Aug 19, 7:59 PM MDTSpecial Weather StatementSLCRich46 min
Aug 20, 1:46 AM MDTWind AdvisorySLCBox Elder, Salt Lake, Tooele, Utah43 hr
Aug 20, 2:41 AM MDTFlood WatchSLCBeaver, Emery, Garfield, Iron, Juab, Kane and 7 more8 hr
Aug 20, 4:06 PM MDTSpecial Weather StatementSLCKane24 min

Nearby

High Wind Warnings in Utah, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.